# SDR UALA2008111305581

- Difficulty date: September 3, 2008
- Submitted: February 11, 2009
- Operation: Air carrier
- Aircraft: N216UA
- Make and model: Boeing 777222
- Aircraft serial: 30549
- Aircraft time: 32,654 hours, 4,335 cycles
- Engine: Pwa PW40903
- Engine time: 25,839 hours, 3,688 cycles
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bearing
- Part serial: F77034
- Condition: Failed
- Location: Main Gearbox
- Part time: 42,804 hours, 8,438 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E, A

## Discrepancy

NR 2 ENGINE IFSD.  FLIGHT DIVERTED.  REPLACED ENGINE PRIOR TO FURTHER FLIGHT.  SHOP TEARDOWN REVEALED THAT THE MAIN GEARBOX (MGB) HAD A FAILURE OF THE MB7 BEARING, THE MB8 BEARING, AND DRIVESHAFT ASSEMBLY.  ROOT CAUSE FOR THIS FAILURE, AND CORRECTIVE ACTION, ARE BEING WORKED JOINTLY BY BOTH UNITED ENGINEERING AND PRATT & WHITNEY.
